Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Nondegenerate symmetric bilinear forms on finite abelian $ 2$-groups

Author: Rick Miranda
Journal: Trans. Amer. Math. Soc. 284 (1984), 535-542
MSC: Primary 20K10; Secondary 11E39
MathSciNet review: 743731
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {\mathcal{B}_2}$ be the semigroup of isomorphism classes of finite abelian $ 2$-groups with a nondegenerate symmetric bilinear form having values in $ Q/{\mathbf{Z}}$. Generators for $ {\mathcal{B}_2}$ were given by C. T. C. Wall and the known relations among these generators were proved to be complete by A. Kawauchi and S. Kojima. In this article we describe a normal form for such bilinear forms, expressed in terms of Wall's generators, and as a by-product we obtain a simpler proof of the completeness of the known relations.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20K10, 11E39

Retrieve articles in all journals with MSC: 20K10, 11E39

Additional Information

PII: S 0002-9947(1984)0743731-1
Article copyright: © Copyright 1984 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia